I have been itching uncontrollably on my back, my stomach, my chest, my arms, my neck and my shins mostly at night for about a month now and it is driving me INSANE! I have eczema which is part of my problem.
I have been to the doctor's office and they gave me some advice of what to avoid: no hot tub, use Dreft or Ivory or any other laundry soap (not detergent), do not use Bounce dryer sheets, try not to "overuse" cortisone creams/ointments (not sure what overuse means - I was using it 2xs/day - only trying to use 4-5xs/week now since it can burn your skin). I've been following this advice over two weeks and nothing is helping. The doctor also said I could take 2 Benedryl before bed to see if that helps and I upped the dosage to 3 the last two nights and they kept me awake itching and they have not helped.
I have found this post very interesting because I am also having the same uncontrollable itching in the same areas. I'm very confused about it because it mostly occurs at night around bedtime. I do not have eczema though. Bounce is the only dryer sheets I've used for years and I have not made any changes in washing detergents, soaps, or cleaning products. I've been exploring websites for drug interactions and side affects that may cause the itching to no avail. I have tried cortisone cream occasionally and benedryl at night, but I still wake up rubbing or scratching. I've lost several hours of sleep! This is INSANE!!!!! I am curious to know if 965km, ttomm1946, or sandy24435 are also using bounce or may be using other personal hygiene products. I've always used dove body wash, gain washing detergent,clorox bleach to sanitize,etc. Or what is your demographic area? Mine is the southeast portion of Arkansas. If you find anything helpful please keep me informed. I've had this problem for a week. I need sleep!!!
Hi All, I finally found relief by going to the dermatologist and was put on steriods and .1% cortizone cream, my itching lessened dramatically THAT DAY! If you are losing sleep over this I would highly recommend you go to the dermatologist immediately. I wasted a lot of time and money on creams, oils and soaps trying to rectify this issue on my own.
I am very disappointed in this site as I thought I would receive a post to my link by one of the "experts". Too bad.
I hate to break this you all but my uncontrollable head to foot itching began last May (almost 9 months ago) and I did see a dermatologist. He gave me steroids and antihistamine to last 3 weeks. At the end of the 3 weeks, I stopped the meds and the itching came right back. Long story short, I've been taking prescription strength antihistamine ever since. If I miss a single night, it starts all over again.
When I called the dermatologist back about it, they just said go see an allergist. Finally after all this time, that's exactly what I'm going to do. The appointment is tomorrow and they said I had to stop the antihistamine 7 days prior to going.
With each passing day, I get more and more miserable with the itching, the scratching, the feeling like needles are digging into me, the burning. And it travels. It'll be my neck, then my stomach, then my legs, then my arms, then my feet. There's no rhyme or reason to it. It's just SO miserable.
If nothing is working for you then please consider going back to the doctor as it may take some trial and error to get your eczema under control. Please read more about eczema by visiting the Eczema Health Center .
I am suffering the same itching as well. I considered seeing a dermatologist but I don't think it's a skin problem. When the itching starts and it's normally at night before I go to bed, I feel as though I'm breaking out into hives sometimes when the itching intensifies. I think an Allergist would be the right person to see for this. Now I am allergic to shell fish and I know how it feels after eating shrimp. This itching is not as intense but at times can feel similar. Please let me know how that appointment went?
I have had this itching for 3 years. been to dermotologist, allergists, tried creams, pills, etc. and have gotten "used to the pills" so not working. just found out i'm allergic to bananas, oats and rice so stopped eating and saw a bit of difference then realized i was using all aveeno products with oat. i am going to find something else to use starting today to see if that is the problem. read below:
Dermatological:[br>Oat allergy symptoms can also manifest in skin problems. Inflamed skin, sometimes accompanied by intolerable itching (similar to hives or eczema), can be a sign of an oat allergy.
Hi...My neurologist told me it is a dopamine syndrome...he is working on finding the right medicine for me but talk to your doctor about trying something that will level out your dopamine in your brain...I tried benedryl when it first started and it made the itching worse...my neurologist told me that with some people benedryl has the opposite effect so he told me not to take it anymore...
@CharLee725 Do you take anti seizure medicine? I have had the same symptoms as most of these post. However, I do take Carbamezapine for seizure control and I also take thyroid medicine for hypothyroidism. I have a pituitary tumor that was discovered from an MRI because of my seizures and thus the reason I am taking the thyroid medicine. I have been seeing my regular doctor for the itching and he sent me to a dermatologist who says it is Uticaria Dermatitis. I don't think this is the case, because I don't have welts as Uticaria pictures show. I just itch, no bumps until I have scratched myself raw. I have been dealing with this for 2 years. I am waiting for a referral to go back to an endocrinologist because I think this is all related. Not an allergy or Uticaria. btw, I also asked my doctor if this is hormone related like maybe pre-menopause and they say no I am too young. I am 44, I don't think I am too young to start. I will keep you posted.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.